Alert archive / Texas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 35, NWS Austin/San Antonio, TX

April 16, 2009Kinney County, Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 16, 2009, 10:24 PM CDT for Kinney County, Val Verde County, Texas. It was in force for 51 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2009, 10:24 PM CDT (03:24 UTC)
Expired
Apr 16, 2009, 11:15 PM CDT
In force
51 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Kinney County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 56 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 10:30 PM CDTHAIL 0.251 W Del Rio, TX
Apr 16, 10:41 PM CDTHAIL 0.71 E Del Rio, TX
Apr 16, 10:42 PM CDTHAIL 0.882 S Del Rio, TXFROM BORDER PATROL
Apr 16, 10:44 PM CDTHAIL 0.74 E Del Rio, TXPEA TO DIME SIZE
Apr 16, 10:53 PM CDTHAIL 14 E Del Rio, TX
Apr 16, 11:06 PM CDTHAIL 1.25Laughlin Afb, TX
Apr 16, 11:15 PM CDTHAIL 13 E Laughlin Afb, TXTHE PUBLIC REPORTED HAIL OFF OF COCOBOLO TRAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 3.4 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2009-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2195 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2009-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 373 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2195 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
373 m²/s²
0-3 km storm-relative helicity
614 m²/s²
Significant tornado parameter
4.0
Supercell composite
16.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 170324
SVREWX
TXC271-465-170415-
/O.NEW.KEWX.SV.W.0035.090417T0324Z-090417T0415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1024 PM CDT THU APR 16 2009

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL KINNEY COUNTY...
  EXTREME SOUTHERN VAL VERDE COUNTY...

* UNTIL 1115 PM CDT.

* AT 1023 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS
  LOCATED 8 MILES SOUTHWEST OF DEL RIO...AND MOVING EAST AT 25 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE LAUGHLIN AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2949 10070 2927 10064 2924 10081 2927 10088
      2929 10090 2931 10090 2931 10092 2937 10103
      2940 10102
TIME...MOT...LOC 0324Z 255DEG 22KT 2930 10099

$$
3 follow-up statements
000 
WWUS54 KEWX 170336
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1036 PM CDT THU APR 16 2009

TXC271-465-170415-
/O.CON.KEWX.SV.W.0035.000000T0000Z-090417T0415Z/
VAL VERDE TX-KINNEY TX-
1036 PM CDT THU APR 16 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR WEST CENTRAL KINNEY AND EXTREME SOUTHERN VAL VERDE COUNTIES...

AT 1034 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS
LOCATED NEAR DEL RIO...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN THE WARNING AREA INCLUDE LAUGHLIN AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEA SIZED HAIL HAS BEEN REPORTED JUST WEST OF DEL RIO WITH THIS STORM. 
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT
LIFE AND PROPERTY.

&&

LAT...LON 2949 10070 2927 10064 2924 10081 2927 10088
      2929 10090 2931 10090 2931 10092 2937 10103
      2940 10102
TIME...MOT...LOC 0335Z 255DEG 22KT 2932 10091

$$
000 
WWUS54 KEWX 170347
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1047 PM CDT THU APR 16 2009

TXC271-465-170415-
/O.CON.KEWX.SV.W.0035.000000T0000Z-090417T0415Z/
VAL VERDE TX-KINNEY TX-
1047 PM CDT THU APR 16 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR WEST CENTRAL KINNEY AND EXTREME SOUTHERN VAL VERDE COUNTIES...

AT 1045 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING NICKLE SIZE HAIL.  THIS STORM WAS
LOCATED NEAR DEL RIO...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN THE WARNING AREA INCLUDE LAUGHLIN AFB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NICKLE SIZED HAIL HAS BEEN REPORTED WITH THIS STORM IN THE VICINITY
OF DEL RIO. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION
TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 2933 10092 2938 10096 2941 10097 2949 10070
      2927 10064 2924 10080 2927 10085 2929 10088
      2931 10090
TIME...MOT...LOC 0346Z 257DEG 20KT 2932 10087

$$
000 
WWUS54 KEWX 170356
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1056 PM CDT THU APR 16 2009

TXC271-465-170415-
/O.CON.KEWX.SV.W.0035.000000T0000Z-090417T0415Z/
VAL VERDE TX-KINNEY TX-
1056 PM CDT THU APR 16 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR WEST CENTRAL KINNEY AND EXTREME SOUTHERN VAL VERDE COUNTIES...

AT 1054 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
LOCATED NEAR LAUGHLIN AFB...OR NEAR DEL RIO...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED 4 MILES EAST OF 
DEL RIO WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 2931 10090 2931 10089 2931 10090 2934 10091
      2939 10090 2943 10088 2949 10070 2927 10064
      2924 10078 2926 10084 2929 10088
TIME...MOT...LOC 0355Z 254DEG 19KT 2934 10082

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 9:49 PM CDT, 35 minutes earlier.

Area forecast discussion, Apr 16, 9:49 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
949 PM CDT THU APR 16 2009

.DISCUSSION...
S/W ENERGY OVER WEST TEXAS EAST OF 500 HPA LOW OVER THE WEST
PART OF NM IS FORECAST TO CONTINUE MOVING EAST THRU FRIDAY
MORNING. THIS WILL CAUSE AN INCREASING CHANCE OF RAIN FROM
THE WEST TONIGHT THROUGH FRIDAY MORNING...AS INSTABILITY
OVER SOUTH CENTRAL TEXAS INCREASES.  CONTINUED WITH TRENDS
OF INCREASING RAIN CHANCES THROUGH FRIDAY.  AS THE 500 HPA
LOW MOVES NORTH OF THE AREA ON SATURDAY AND THEN MOVES ON
FURTHER EAST...DECREASING RAIN CHANCES ARE EXPECTED SATURDAY
THROUGH SATURDAY NIGHT FROM THE WEST.  SHOWED THESE TRENDS
BASED ON 00Z INFO FROM 00Z APR 17 MAPS...00Z FORECAST SOLUTIONS
AVAILABLE THIS EVENING...AND SPRING OF 2009 TRENDS.

DRY CONDITIONS ARE STILL EXPECTED SUNDAY THROUGH THE MID AND
LATE PART OF NEXT WEEK.

&&

.PREV DISCUSSION... /ISSUED 629 PM CDT THU APR 16 2009/

DISCUSSION...
SEE AVIATION DISCUSSION BELOW.

AVIATION...
00Z TAFS...LATEST IMPULSE AND ASSOCIATED CONVECTION HAS MOVE ACROSS
SOUTH CENTRAL TEXAS AND WAS NOW IMPACTING AREAS NORTH AND EAST OF
OUR CWFA. CURRENT WV/IR SATELLITE LOOP DEPICTS MID/UPPER LEVEL DRYING
ACROSS OUR REGION ATTM...SO IT LOOKS LIKE A LULL IN THE PCPN UNTIL
AFTER 06Z. THE NEXT IMPULSE WILL SWEEP ACROSS SOUTH CENTRAL TEXAS
DURING THE OVERNIGHT HOURS. PCPN WILL BEGIN TO DEVELOP ACROSS OUR
WESTERN COUNTIES AFTER 06Z AND SPREAD EASTWARD. THE BEST CHANCE
FOR TSTMS TO IMPACT THE I-35 TERMINALS WILL BE AFTER 18Z...KDRT
AFTER 10Z. MVFR CONDITIONS WILL PREVAIL WITH IFR CONDITIONS LIKELY
IN AND NEAR SHOWERS AND TSTMS. SFC WINDS WILL BE SOUTHEAST
OVERNIGHT BECOMING EASTERLY ON FRIDAY. WIND GUSTS OF 30 TO 40 KTS
WILL BE POSSIBLE ON FRIDAY...ASSOCIATED WITH THE STRONGER TSTMS.

PREV DISCUSSION... /ISSUED 220 PM CDT THU APR 16 2009/

DISCUSSION...
TONIGHT THRU SATURDAY- GENERAL RAIN HAS DEVELOPED UNDER THE LOW
LEVEL JET WHICH IS PROGGED TO STAY OVER US THROUGH FRIDAY
AFTERNOON. SO QPF FOR RAINFALL AMOUNTS OF 1/4 TO 1/2 INCH PER 12
HOUR PERIOD IS GOOD. THIS IS EXPECTED TO REMAIN OVER THE ENTIRE
CWA TONIGHT AND FRIDAY, THEN SHIFT TO THE EASTERN HALF OF THE CWA
FRIDAY AFTERNOON AND EXTREME EASTERN COUNTIES SATURDAY. STRONG TO
SEVERE THUNDERSTORM ACTIVITY IS OCCURRING WHERE THE UPPER
DIFFLUENCE, LOW LEVEL JET AND DRY LINE INTERSECT. THIS IS PROGGED
TO OCCUR MAINLY NORTH OF OUR CWA EACH AFTERNOON THROUGH SATURDAY,
BUT BACK BUILDING SOUTHWARD ACROSS THE HILL COUNTRY IS ON TAP
TONIGHT AND FRIDAY NIGHT AS THE THUNDERSTORMS DEVELOP TOWARD THE
HIGHER MOISTURE FIELD. EXPECTING GENERAL RAINFALL TOTALS OF 1/2
INCH WEST TO 2 INCHES EAST.

SATURDAY NIGHT THROUGH SUNDAY - THE UPPER LOW CONTINUES MOVING EAST
TO THE TENNESSEE RIVER VALLEY.  THE DRY LINE SLIDES ACROSS THE HILL
COUNTRY THEN SHIFTS SOUTH TOWARD THE TEXAS COAST. ONE LAST ROUND OF
SHOWERS AND THUNDERSTORMS, SOME POSSIBLY SEVERE, WILL DEVELOP ON
THE DRY LINE MAINLY EAST OF A LLANO TO PEARSALL LINE. LOCALLY
HEAVY RAINFALL WITH THE THUNDERSTORMS EAST OF I-35. A COLD FRONT
IS TRAILING BEHIND THE DRY LINE SUNDAY BY A COUPLE OF HOURS. DRIER
NORTHWEST FLOW SUNDAY WILL BRING ABUNDANT SUNSHINE AND GUSTY
WINDS. THE WINDS WILL SETTLE DOWN TO 5 TO 10 MPH RANGE SUNDAY
NIGHT.

MONDAY THROUGH THURSDAY- A STRONG NORTHWEST FLOW WILL PUSH THE SFC
HIGH INTO EASTERN MEXICO TUESDAY. AS THE UPPER RIDGE SLIDES EAST
INTO THE CENTRAL U.S., THE SURFACE HIGH WILL SLIDE EAST ACROSS THE
GULF OF MEXICO ALLOWING LOW LEVEL MOISTURE TO RETURN
THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              75  64  71  62  76 /  50  60  90  60  70
AUSTIN BERGSTROM INTL AIRPORT  75  64  73  61  76 /  50  60  90  60  70
NEW BRAUNFELS MUNI AIRPORT     79  65  72  62  77 /  50  60  80  60  70
BURNET MUNI AIRPORT            72  60  72  58  78 /  50  70  80  50  70
DEL RIO INTL AIRPORT           81  65  80  61  84 /  30  50  30  30  30
GEORGETOWN MUNI AIRPORT        75  62  71  60  74 /  50  60  90  60  70
HONDO MUNI AIRPORT             76  66  76  63  77 /  50  60  60  50  60
SAN MARCOS MUNI AIRPORT        77  65  76  62  78 /  50  60  80  60  70
LA GRANGE - FAYETTE REGIONAL   75  65  75  67  77 /  50  60  80  60  60
SAN ANTONIO INTL AIRPORT       79  66  76  63  76 /  50  60  70  60  70
STINSON MUNI AIRPORT           78  67  76  65  76 /  50  60  70  50  60

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

08/13/JB/06/01
Hazardous weather outlook, Apr 16, 5:00 AM CDT, 17 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
500 AM CDT THU APR 16 2009

TXZ171>173-183>194-202>209-217>225-228-171100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
500 AM CDT THU APR 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT FOR THE
WESTERN HALF OF SOUTH CENTRAL TEXAS. THUNDERSTORMS ARE EXPECTED TO
DEVELOP OVER WEST TEXAS LATE THIS AFTERNOON...AND EXPAND EAST
INTO SOUTH CENTRAL TEXAS TONIGHT. THE PRIMARY SEVERE THREATS ARE
FOR LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY FOR NEARLY
ALL OF SOUTH CENTRAL TEXAS. THE CHANCE OF STRONG TO SEVERE
THUNDERSTORMS WILL CONTINUE INTO SATURDAY AND EARLY SUNDAY...WITH
LOCALLY HEAVY RAINFALL TOTALS OF 2 TO 4 INCHES POSSIBLE BY SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT OR FRIDAY.

In the hours before

Special weather statement, Apr 16, 8:45 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
845 PM CDT THU APR 16 2009

TXZ202-170230-
KINNEY-
845 PM CDT THU APR 16 2009

...A STRONG THUNDERSTORM WAS APPROACHING KINNEY COUNTY...

AT 838 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM
16 MILES SOUTH OF LAUGHLIN AFB...MOVING EAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL CROSS THE RIO GRANDE BETWEEN 9 AND 915 PM.

PEOPLE IN SOUTHWESTERN KINNEY COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.
Special weather statement, Apr 16, 9:04 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
904 PM CDT THU APR 16 2009

TXZ202-170245-
KINNEY-
904 PM CDT THU APR 16 2009

...A STRONG THUNDERSTORM WAS AFFECTING SOUTHWESTERN KINNEY COUNTY...

AT 902 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM
11 MILES SOUTH OF LAUGHLIN AFB...OR 15 MILES SOUTHEAST OF DEL RIO...
MOVING NORTHEAST AT 15 MPH.

PEOPLE IN SOUTHWESTERN KINNEY COUNTY...INCLUDING THE FOLLOWING
LOCATIONS...STANDART...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.
Special weather statement, Apr 16, 9:23 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
923 PM CDT THU APR 16 2009

TXZ183-170300-
VAL VERDE-
923 PM CDT THU APR 16 2009

...A STRONG THUNDERSTORM WAS LOCATED SOUTHWEST VAL VERDE COUNTY...

AT 921 PM CDT...NWS METEOROLOGISTS ARE TRACKING A STRONG THUNDERSTORM
26 MILES SOUTHWEST OF AMISTAD VILLAGE...OR 28 MILES SOUTHWEST OF DEL
RIO...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL CROSS THE RIO GRANDE
IN THE VICINITY OF DEL RIO AFTER 10 PM.

PEOPLE IN SOUTHERN VAL VERDE COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.
Special weather statement, Apr 16, 10:03 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1003 PM CDT THU APR 16 2009

TXZ183-202-170345-
KINNEY-VAL VERDE-
1003 PM CDT THU APR 16 2009

...A VERY STRONG THUNDERSTORM WAS APPROACHING KINNEY AND VAL VERDE
COUNTIES...

AT 1002 PM CDT...NWS METEOROLOGISTS ARE TRACKING A VERY STRONG
THUNDERSTORM 14 MILES SOUTHWEST OF DEL RIO...MOVING EAST AT 20 MPH.

PEOPLE IN SOUTHERN VAL VERDE AND WESTERN KINNEY COUNTIES...INCLUDING
THE FOLLOWING LOCATIONS...LAUGHLIN AFB...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

DIME SIZE HAIL IS EXPECTED WITH THIS STORM.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 11:09 PM CDTSevere Thunderstorm WarningEWXKinney, Val Verde36 min
Apr 17, 4:52 AM CDTAreal Flood AdvisoryEWXEdwards, Val Verde113 min
Apr 17, 7:03 AM CDTSevere Thunderstorm WarningEWXKinney, Maverick57 min
Apr 17, 7:38 AM CDTSevere Thunderstorm WarningEWXGillespie, Llano39 min
Apr 17, 7:40 AM CDTSevere Thunderstorm WarningEWXBurnet, Llano35 min
Apr 17, 8:03 AM CDTRiver Flood WarningEWXVal Verde43 hr
Apr 17, 8:10 AM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Gillespie, Hays, Kendall, Llano and 1 more50 min
Apr 17, 8:17 AM CDTRiver Flood WarningEWXVal Verde18 hr
Apr 17, 8:59 AM CDTSevere Thunderstorm WarningEWXBlanco, Burnet, Hays, Travis46 min
Apr 17, 9:23 AM CDTAreal Flood AdvisoryEWXBlanco, Burnet, Gillespie, Llano3 hr
Apr 17, 9:47 AM CDTAreal Flood AdvisoryEWXHays, Travis, Williamson3 hr
Apr 17, 11:18 AM CDTAreal Flood AdvisoryEWXFayette, Lavaca117 min
Apr 17, 11:48 AM CDTSevere Thunderstorm WarningEWXFrio27 min
Apr 17, 1:32 PM CDTAreal Flood AdvisoryEWXDeWitt, Fayette, Gonzales, Lavaca, Lee118 min
Apr 17, 2:25 PM CDTFlash Flood WarningEWXBastrop, Caldwell, DeWitt, Fayette, Gonzales, Lavaca and 1 more4 hr
Apr 17, 2:47 PM CDTTornado WarningEWXFayette, Lavaca28 min
Apr 17, 5:10 PM CDTSevere Thunderstorm WarningEWXLee35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.